Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 44, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 30, 2004, 8:25 PM CDT for Zapata County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2004, 8:25 PM CDT (01:25 UTC)
- Expired
- Jul 30, 2004, 10:00 PM CDT
- In force
- 95 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 178 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 310127 FFWBRO TXC505-310300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 825 PM CDT FRI JUL 30 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS * UNTIL 1000 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THESE STORMS WERE BUILDING SLOWLY SOUTH. DOPPLER RADAR ESTIMATED THAT THREE TO FOUR INCHES OF RAIN HAS FALLEN WITHIN THE WARNING AREA SINCE 730 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR MAINLY IN THE RURAL AREAS OF EASTERN ZAPATA COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2703 9897 2678 9896 2676 9910 2701 9915 $$ SPEECE/MARTIN
1 follow-up statement
000 WGUS74 KBRO 310220 FFSBRO TXC505-310300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 917 PM CDT FRI JUL 30 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN ZAPATA COUNTY HAS BEEN CANCELLED... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STRONG THUNDERSTORMS OVER EASTERN ZAPATA COUNTY HAVE WEAKENED AND ARE NO LONGER PRODUCING HEAVY RAINS. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 2703 9897 2678 9896 2676 9910 2701 9915 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:30 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED LONG TERM NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 PM CDT FRI JUL 30 2004 .SHORT TERM...ISOLATED THUNDERSTORMS NOW BUILDING OVER WEBB AND DUVAL COUNTY ASSOCIATED WITH OUTFLOW BOUNDARY FROM STATIONARY CONVECTIVE COMPLEX OVER THE SOUTHERN HILL COUNTRY. OUTFLOW BOUNDARIES FROM THESE ISOLATED THUNDERSTORMS MAY SPAWN ADDITIONAL CONVECTION OVER THE NORTHWEST PORTION OF THE CWA. SEABREEZE BOUNDARY IS CURRENTLY ALONG COASTAL WILLACY AND CAMERON COUNTIES MOVING INLAND FROM EAST TO WEST...AND MAY PROVIDE SUFFICIENT LOW LEVEL CONVERGENCE TO INITIATE SHOWERS AND THUNDERSTORMS BEFORE SUNSET. && .LONG RANGE...ALL EYES LOOK TO THE GULF AND A BROAD AREA OF LOW PRESSURE CURRENTLY CENTERED TO THE WEST OF THE FLORIDA KEYS. THERE IS CONSIDERABLE UNCERTAINTY AMONGST THE MODELS WITH ITS TRACK THROUGH EARLY NEXT WEEK. THE SHORTER RANGE MODELS CONTINUE ITS MOVEMENT TO THE NORTHWEST AND HAVE IT GETTING PICKED UP BY THE UPPER TROUGH DIVING THROUGH THE CENTRAL PLAINS WITH A WEAK INVERTED TROUGH DRIFTING BY TO THE SOUTH EARLY NEXT WEEK. THIS SCENARIO WOULD ENHANCE THE DAILY SEABREEZE SHOWERS TUESDAY/WEDNESDAY AND INCREASE SEAS MID TO LATE WEEK. THE LONGER RANGE MODELS DO NOT AMPLIFY THE PLAINS TROUGH AND CONTINUE THE GULF LOW ON A WESTWARD TRACK THROUGH THE GULF. THIS WOULD ALSO ALLOW THE UPPER RIDGE BUILDING INTO WEST TEXAS TO MOVE IN EARLIER...PUSHING THE GULF SYSTEM FARTHER INTO MEXICO. IT IS ALSO POSSIBLE THAT THE GULF LOW COULD MOVE TO THE NORTHWEST THEN GET SHEARED IN HALF BUT THE TROUGH PULLING MOST OF IT NORTH AND THE BUILDING UPPER RIDGE PULLING A SMALLER SECTION OF IT SOUTH...WHICH IS WHAT THE GFS HINTS AT. IN ANY CASE THE LOW IS MOVING INTO AN AREA THAT ISNT FAVORABLE FOR RAPID STRENGTHENING BEFORE REACHING LAND. WITH ALL THIS IN MIND...WE WILL HOLD ON TO OUR INITIAL FORECAST OF THE SYSTEM GETTING CAUGHT BY THE PLAINS TROUGH. DEEP SOUTH TEXAS WOULD REMAIN IN DEEPER MOISTURE CONTINUING WITH THE DAILY SEABREEZE CONVECTION AND HOT AND HUMID CONDITIONS. MID TO LATE NEXT WEEK THE UPPER RIDGE BUILDS IN FROM NEW MEXICO PULLING IN MUCH DRIER AIR INTO MID LEVELS PUTTING MORE OF A CAP ON CONVECTIVE ACTIVITY. && .MARINE...LATEST REPORT FROM BUOY020 INDICATING SOUTH-SOUTHEAST WINDS NEAR 4 KNOTS AND SEAS AROUND 3 FEET. SUBSIDING SEAS LIKELY TONIGHT INTO SATURDAY AS LOW PRESSURE IN NORTHERN TEXAS WEAKENS AND MOVES NORTHEAST. SOME ISOLATED SHOWER AND THUNDERSTORM ACTIVITY CURRENTLY NOTED WELL OFFSHORE, AND THIS ACTIVITY REMAINS LIKELY THROUGH THIS WEEKEND. .AVIATION...VFR CONDITIONS EXPECTED TO PERSIST THROUGH 18Z/31. SOME ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG THE SEABREEZE DURING THE AFTERNOON AND EVENING HOURS DIMINISHING RAPIDLY AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 90 80 90 80/ 10 10 10 10 10 BROWNSVILLE 80 95 78 97 79/ 10 10 10 20 10 HARLINGEN 79 96 78 97 78/ 10 10 10 20 10 MCALLEN 79 97 78 99 78/ 40 20 10 20 10 RIO GRANDE CITY 77 100 78 101 78/ 40 30 10 20 20 SOUTH PADRE ISLAND 81 89 80 90 80/ 10 10 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...64 AVIATION/MARINE...53/66 MESO...VEGA/MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jul 30, 4:24 AM CDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 424 AM CDT FRI JUL 30 2004 TXZ248>257-311000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 424 AM CDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER PORTIONS OF DEEP SOUTH TEXAS THIS MORNING. SOME OF THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ESPECIALLY WITH SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY. THE HOT WEATHER WILL CONTINUE...WITH HEAT INDICES RANGING FROM 105 TO 110 DEGREES DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:00 PM CDT | Flash Flood Warning | BRO | Starr | 90 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.